| Model Number |
CCWTT0 |
| Medical Device Problem Codes |
Defective Component (2292); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that after an intra-ocular lens (iol) procedure, post-operatively demonstrated an in-the-bag dislocation or decentration of the iol.The lens was centered well at the conclusion of the case.It was reported that patient had developed ifis with progressive miosis intra-operatively.When the decentration was diagnosed in clinic, it was difficult to see the cause.The physician took him back to the operating room.At the time of the iol re-position it was noted that one of the haptics was tucked/stuck to the optic and would not fully extend.Releasing the haptic at the time of reposition was not curative as the haptic was not observed to fully extend.The physician stretched it out.The patient again had ifis while repositioning, so the physician could not confirm the haptic position at the conclusion of the case but was confident that the optic was better centered.Post-operatively, the patient again has a mildly decentered optic compared to the fellow eye.The physician thought the haptic was defective beyond repair and decided the lens needed to be replaced.The lens will be explanted.In physician's opinion, the haptic was compressed during insertion and formed a stronger than normal bond to the optic leading to haptic stuck to optic.
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.The account indicated the product was not available to evaluate.The account indicated the use of qualified associated products.The ifu instructs: the ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has responded with partial answers to requests for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).